MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER
Model Number M001492971
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event was disposed; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) precaution: do not torque, advance or withdraw the guidewire if significant resistance is felt.Torqueing, advancing or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation.As indicated in the device instructions for use (dfu) warnings: attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors have contributed to the event as reported.Despite attempts to gather additional information, no further information has been received to date.Therefore, sections in this report are blank or unknown due to missing information.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: procedure was a le angio.7fr destination sheath up and over.014 x 300cm thruway wire crossed into the rt peroneal.Ballooned the rt.Peroneal with 2.5x 200 armada balloon.Jetstream (js) 2.1/3.0 of the rt.Sfa into proximal popliteal was successful.When 'walking out' the js over the.014 thruway the wire kinked (outside of the body).Wire access was lost.Upon rewiring the vessel with a.035 stiff glide wire, a 1cm-2cm wire tip was noted in the mid peroneal.We looked at the thruway wire that was removed and the tip appeared to be missing.The dr.Passed a bern catheter past the wire tip.The wire tip did not move.A second.014 thruway wire crossed into the rt.Peroneal.The same 2.5 x 200 armada was introduced past the broken wire tip and inflated.Again, the wire tip did not appear to move.It was then noted the wire tip might be in a collateral.Several images were taken.Patient had brisk flow to the foot.The case ended.Patient present at time of event? yes.Patient complications: other.Provide details for "other" patient complication: tip of wire broke off.Left in patients left peroneal (or collateral branch).In the physician's opinion, did the device or procedure cause or contribute to the patient complication? unknown.Medical or surgical interventions: balloon was inflated over the wire.The wire did not move.It was mentioned the wire might be stuck in a small collateral branch.Patient admitted to hospital beyond the standard of care: no.Patient outcome: unknown.Was issue present upon opening package? no.Photo or video of issue: no.Question: what additional actions were taken to remove the device from the patient (i.E.Simply removed in one piece, snared detached piece, surgery, etc)? answer: tried to pin the wire against the vessel wall and pull the balloon and wire back.The wire tip did not move.Question: specify the approximate location of the break/fracture on the device (catheter, sheath, telescope, tip, etc.)? answer: distal tip of the thruway broke.Question: was the device removed from the patient in one piece? answer: no.Distal wire tip left in the patient.Question: was this portion of the device outside of the body at the time of the fracture? answer: na.Question: when during the procedure did the device break/fracture occur (unpacking, preparation, introduction, use (during crossing lesion, prior to crossing), removal from the patient, packaging for shipment etc.)? answer: not clear as to when the fracture occurred.

Brand Name
THRUWAY¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key21618883
Report Number2126666-2025-00009
Device Sequence Number12895596
Product Code DQX
UDI-Device Identifier08714729717188
UDI-Public(01)08714729717188(17)260731(10)8245109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberM001492971
Device Catalogue NumberM001492971
Device Lot Number8245109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale